Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 65, NWS Baltimore/Washington

September 2, 2012Saint Mary's County, Maryland

NWS Baltimore/Washington issued this flash flood warning at Sep 2, 2012, 2:41 PM EDT for Saint Mary's County, Maryland. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2012, 2:41 PM EDT (18:41 UTC)
Expired
Sep 2, 2012, 5:28 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Saint Mary's County, MD

The radar

The Dover AFB radar (KDOX), 107 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 2:45 PM EDTFLASH FLOODLexington Park, MDGREAT MILLS RD CLOSED DUE TO HIGH WATER IN LEXINGTON PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 448 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
448 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1126 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WGUS51 KLWX 021841
FFWLWX
MDC037-022145-
/O.NEW.KLWX.FF.W.0065.120902T1841Z-120902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EDT SUN SEP 2 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ST. MARYS COUNTY IN SOUTHERN MARYLAND...

* UNTIL 545 PM EDT

* AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR
  ESTIMATES THAT UP TO 3 INCHES OF RAIN HAVE ALREADY FALLEN ACROSS
  PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 1
  INCH CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE
  CALIFORNIA...LEXINGTON PARK...PATUXENT RIVER NAS AND SAINT MARYS
  CITY.

FLASH FLOOD PRONE AREAS IMPACTED INCLUDE...
  POPPYS WAY...
  POINT LOOKOUT ROAD BETWEEN PINEY POINT ROAD AND GREAT MILLS ROAD...
  BOOTHE FARM LANE...
  PINEY POINT ROAD NEAR JOHNS CREEK...
  WESTERN BRANCH ROAD...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

LAT...LON 3815 7636 3824 7657 3832 7653 3831 7646
      3830 7645 3830 7643 3830 7637 3828 7638
      3824 7638 3819 7635

$$

SMZ
2 follow-up statements
329 
WGUS71 KLWX 021921
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
321 PM EDT SUN SEP 2 2012

MDC037-022145-
/O.CON.KLWX.FF.W.0065.000000T0000Z-120902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
321 PM EDT SUN SEP 2 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EAST
CENTRAL ST. MARYS COUNTY...

AT 317 PM EDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING 
FROM VERY HEAVY RAIN HAS CAUSED SOME ROAD CLOSURES AROUND LEXINGTON 
PARK.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALIFORNIA...
AND LEXINGTON PARK.

ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS
STILL EXPECTED.

AT 317 PM EDT...GREAT MILLS ROAD IN LEXINGTON PARK WAS REPORTED 
CLOSED DUE TO FLASH FLOODING.

MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR
VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. FLOODWATER USUALLY IS
DEEPER THAN IT APPEARS. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. MAKE THE SMART CHOICE WHEN
FLOODED ROADS ARE ENCOUNTERED...TURN AROUND...DONT DROWN.

LAT...LON 3815 7636 3824 7657 3832 7653 3831 7646
      3830 7645 3830 7643 3830 7637 3828 7638
      3824 7638 3819 7635

$$

SMZ
979 
WGUS71 KLWX 022128
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
528 PM EDT SUN SEP 2 2012

MDC037-022136-
/O.CAN.KLWX.FF.W.0065.000000T0000Z-120902T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. MARYS MD-
528 PM EDT SUN SEP 2 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL ST.
MARYS COUNTY...

EARLIER HEAVY RAINS HAVE MOVED OUT OF THE WARNED AREA AND WATER HAS 
RECEDED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

SOME POORLY DRAINED AREAS COULD CONTINUE TO EXPERIENCE PONDING OF 
WATER THROUGH THIS EVENING. NO FURTHER RAINFALL IS EXPECTED THIS 
EVENING.

LAT...LON 3815 7636 3824 7657 3832 7653 3831 7646
      3830 7645 3830 7643 3830 7637 3828 7638
      3824 7638 3819 7635

$$

SMZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 9:44 AM EDT, 4 hours 57 minutes earlier.

Area forecast discussion, Sep 2, 9:44 AM EDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
944 AM EDT SUN SEP 2 2012

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS CENTRAL
VIRGINIA TODAY...BUT BEGIN SHIFTING NORTHWARD DURING THE DAY ON MONDAY.
THE REMNANTS OF ISAAC WILL INTERACT WITH THE FRONTAL BOUNDARY TO
PRODUCE UNSETTLED CONDITIONS THROUGH AT LEAST TUESDAY. A COLD
FRONTAL PASSAGE SHOULD BRING DRIER CONDITIONS BY THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS CENTRAL
VIRGINIA THROUGH TONIGHT. SEVERAL PIECES OF MID LEVEL SHORTWAVE
ENERGY WILL MOVE ALONG THE BOUNDARY...EACH ENHANCING THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS.

12Z SOUNDING ANALYSIS SHOWS A VERY MOIST AIRMASS IN PLACE WITH
PWATS AROUND 2 INCHES. THIS IS SLIGHTLY UNDER TWO STANDARD
DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR...HOWEVER PWATS ARE
FORECAST TO INCREASE OVERNIGHT AND MONDAY TO NEAR THE TWO
STANDARD DEVIATION MARK. BOUNDARY LAYER WINDS ARE 15 KT OR
LESS...SO WITH THE SLOW MOVEMENT AND TRAINING OF ANY
STORMS...LOCALIZED FLASH FLOODING IS POSSIBLE TODAY. IN
ADDITION...AREAS THAT RECEIVE HEATING WILL HAVE THE POTENTIAL FOR
BETWEEN ONE AND TWO THOUSAND JULES OF CAPE THIS AFTERNOON. MID
LEVEL LAPSE RATES AND 0-6KM SHEAR ARE NOT IMPRESSIVE...BUT A FEW
STORMS COULD PRODUCE DAMAGING WIND GUSTS. WET BULB ZERO/FREEZING LEVEL HEIGHTS
ARE A FEW THOUSAND FEET ABOVE YESTERDAY'S VALUES...SO WIND WILL BE
MORE LIKELY THAN HAIL.

CURRENTLY RAINFALL IS CONFINED TO THE SHENANDOAH VALLEY AND
WESTWARD...ALONG THE WEAK BOUNDARY. DO EXPECT THE AREA OF RAINFALL
TO CONTINUE SPREADING SLOWLY EASTWARD TODAY...AND ORIENTING JUST
ALONG THE STALLED FRONT. WILL LIKELY HAVE TO ADJUST POPS ALONG
THIS AXIS AS THE PRECIP FILLS IN TO THE EAST/SOUTHEAST.

06Z MODELS DO INDICATE A BREAK FOR A FEW HOURS OVERNIGHT IN THE
PRECIP...AND WILL SEE IF THE 12Z MODELS AGREE. IF THEY ARE
CONSISTENT...WILL HAVE TO ADJUST POPS DOWN FOR A FEW HOURS
OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
DEEP MOISTURE IS FORECAST TO REMAIN OVER THE AREA MONDAY/TUESDAY AS
THE REMNANTS OF ISAAC SHIFT TO THE EAST. MODELS CONTINUE TO SHOW
A FRONTAL BOUNDARY STALLED OUT ACROSS CENTRAL VIRGINIA...AND
ISENTROPIC LIFT TO THE NORTH OF THE BOUNDARY HELPING TO SUPPORT
EPISODES OF SHOWERS AND THUNDERSTORMS ACROSS THE CWA. GFS SHOWS
PRECIPITABLE WATER VALUES OF 2 TO 2.25 INCHES...INDICATING THE
POTENTIAL FOR HEAVY RAINFALL AND THUS FLASH FLOODING. ITS
DIFFICULT TO PINPOINT THE DETAILS OF CONVECTIVE BANDS BOTH IN
TERMS OF LOCATION AND TIMING...SO THERE/S STILL SOME UNCERTAINTY
AS TO WHERE/WHEN THE GREATEST FLASH FLOOD THREAT WOULD EXIST AND
WILL NEED TO FINE TUNE THE DETAILS AS WE GET CLOSER. HWO WILL
CONTINUE TO MENTION RISK DURING THIS TIME.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TROPICAL MOISTURE MAY LINGER INTO WEDNESDAY AS WELL...AS A FRONT AND
ASSOCIATED LOW PRESSURE ARE FORECAST TO MOVE ACROSS THE AREA FOR A
CHANCE OF SHOWERS AND THUNDERSTORMS. A REINFORCING FRONT ON THE
HEELS OF ITS PREDECESSOR ON THURSDAY LOOKS TO PUSH THE DEEP MOISTURE
PLUME TO THE EAST AND BRING DRIER AIR ACROSS THE AREA BY FRIDAY AS
HIGH PRESSURE BUILDS IN.

HIGH PRESSURE MAY ONLY PAY A BRIEF VISIT HOWEVER AS GFS/ECMWF SHOW
RETURN FLOW COMING BACK FOR SATURDAY AND ANOTHER COLD FRONT
APPROACHING FOR SUNDAY.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
A STALLED FRONTAL BOUNDARY WILL REMAIN ACROSS CENTRAL VIRGINIA
THROUGH TONIGHT. PRECIPITATION WILL FOCUS ALONG THIS BOUNDARY AS
SEVERAL PIECES OF MID LEVEL SHORTWAVE ENERGY MOVE SE ALONG THE
STALLED FRONT. PRECIP WILL BECOME MORE WIDESPREAD THIS AFTERNOON
AND EVENING. MODELS ARE FORECASTING A BREAK FOR A FEW HOURS
TONIGHT...AND THE NEWER DATA IS CONSISTENT...WILL END UP ADJUSTING
POP VALUES DOWNWARD FOR A FEW HOURS TONIGHT. MAIN VSBY
RESTRICTIONS DURING THE DAY WILL BE IN SHRA/TSRA.

OVERNIGHT...AS EASTERLY FLOW CONTINUES CIGS MAY BEGIN TO
LOWER...ESPECIALLY EAST OF THE BLUE RIDGE. IN ADDITION...VSBYS
WILL BE REDUCED IN SHRA/TSRA.

WITH EASTERLY FLOW...MONDAY MORNING MAY BEGIN WITH A PERIOD OF IFR
CIGS ESPECIALLY AT CHO/MRB/IAD PER SREFS/MAV/MET GUIDANCE. EXPECT
SOME IMPROVEMENT DURING THE DAYTIME...HOWEVER TROPICAL MOISTURE WILL
LEAD TO SHOWERS AND A FEW THUNDERSTORMS FOR THE REST OF MONDAY INTO
TUESDAY. HEAVY DOWNPOURS AFFECTING THE TERMINALS DURING THIS TIME
COULD PRODUCE BRIEF LIFR/IFR VSBYS.

UNSETTLED WEATHER MAY CONTINUE INTO WEDNESDAY AS A FRONT/LOW
PRESSURE MOVES THROUGH...THEN A REINFORCING FRONT ON THURSDAY SHOULD
USHER IN A WIND SHIFT/DRIER WEATHER TO END THE WEEK.

&&

.MARINE...
A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS THE BAY THROUGH
TONIGHT...AND THEN PUSH NORTHWARD DURING THE DAY ON MONDAY.
PRECIPITATION WILL FOCUS ALONG THIS BOUNDARY...WITH SHRA/TSRA
LIKELY.

NO HEADLINES ANTICIPATED THROUGHT TONIGHT...BUT STRONGER
THUNDERSTORMS MAY NECESSITATE SPECIAL MARINE WARNINGS.

REMNANTS OF ISAAC WILL BRING UNSETTLED CONDITIONS THROUGH WEDNESDAY.
EAST/SOUTHEAST WINDS MONDAY MAY FLIRT WITH SCA CRITERIA ON THE LOWER
BAY/TIDAL POTOMAC LATE MONDAY/MONDAY NIGHT...BUT SCA APPEARS MORE
LIKELY WITH WINDS SHIFTING THE SOUTH TUESDAY AFTERNOON/EVENING.

&&

.TIDES/COASTAL FLOODING...
TIDES THIS MORNING ARE AT NORMAL VALUES...BUT WITH AN EAST/SOUTHEAST
FLOW DEVELOPING THROUGH MONDAY...EXPECT ANOMALIES TO BE ON THE
INCREASE. WATER LEVELS SHOULD BE FINE THROUGH TONIGHT...BUT
SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AND ALEXANDRIA MAY START TO
GET CLOSE TO MINOR TIDAL FLOODING THRESHOLDS STARTING WITH HIGH
TIDE ON MONDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

UPDATE...LISTEMAA
Hazardous weather outlook, Sep 2, 5:08 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
508 AM EDT SUN SEP 2 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
031000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
508 AM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS COULD
ALSO PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING
MONDAY THROUGH TUESDAY.

A SMALL CRAFT ADVISORY MAY BE NEEDED OVER PORTIONS OF THE WATERS
TUESDAY.

MINOR COASTAL FLOODING ALONG THE WESTERN SHORE OF THE CHESAPEAKE
BAY AND THE TIDAL POTOMAC RIVER IS POSSIBLE MONDAY INTO THE
MIDDLE PART OF NEXT WEEK...PARTICULARLY FOR SENSITIVE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-031000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
508 AM EDT SUN SEP 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING THIS AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS
COULD ALSO PRODUCE LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MODERATE TO HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING
MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Local storm report, Sep 2, 9:07 AM EDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 AM EDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND DMG     SMITH CROSSROADS        39.57N  78.23W
09/01/2012                   MORGAN             WV   911 CALL CENTER

            TREE DOWN ON AUTUMN ACRES RD NEAR WINCHESTER GRADE RD.

&&

EVENT NUMBER LWX1201146

JACKSON
Local storm report, Sep 2, 9:34 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
934 AM EDT SUN SEP 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     TSTM WND DMG     1 WSW BERKELEY SPGS     39.62N  78.25W
09/01/2012                   MORGAN             WV   911 CALL CENTER

            TREE DOWN ON QUAINT ACRES LN NEAR CACAPON RD.

&&

EVENT NUMBER LWX1201147

JACKSON
Special weather statement, Sep 2, 2:33 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT SUN SEP 2 2012

MDZ017-018-021915-
ST. MARYS MD-CALVERT MD-
233 PM EDT SUN SEP 2 2012

...STRONG THUNDERSTORM TO AFFECT ST. MARYS AND CALVERT COUNTIES...

AT 231 PM EDT...A STRONG THUNDERSTORM WAS LOCATED IN CENTRAL SAINT
MARYS COUNTY...ABOUT 2 MILES NORTH OF GREAT MILLS...DRIFTING SLOWLY
EAST.

LOCATIONS IMPACTED INCLUDE LEXINGTON PARK...PATUXENT RIVER NAS AND
SAINT MARYS CITY.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN...UPWARDS OF ONE AND ONE HALF INCH TOTAL...WITH THIS
STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. AVOID DRIVING
THROUGH FLOODED ROADWAYS.

A FEW WIND GUSTS OF 25 TO 35 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3812 7635 3824 7658 3835 7653 3834 7640
      3832 7641 3832 7639 3830 7636 3828 7638
      3824 7638 3817 7634
TIME...MOT...LOC 1831Z 287DEG 4KT 3826 7649

SMZ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 8:36 PM EDTSpecial Weather StatementLWXPrince George's39 min
Sep 1, 9:43 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's46 min
Sep 2, 2:33 PM EDTSpecial Weather StatementLWXSaint Mary's42 min
Sep 2, 7:08 PM EDTFlash Flood WarningLWXCharles, Saint Mary's2 hr
Sep 2, 7:25 PM EDTSpecial Weather StatementLWXCity of Baltimore35 min

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.